MAUDE Adverse Event Report: ZIMMER DENTAL IMP TM 3.7MM MTX FULL,11.5MM; DENTAL IMPLANT

ZIMMER DENTAL IMP TM 3.7MM MTX FULL,11.5MM; DENTAL IMPLANT
Model Number TMTB11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 10/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant was removed due to peri-implantitis with bone loss.Patient will not return for additional appointments.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient id is longer than the space provided.It is (b)(6).Patient weight not provided.
 
Additional Manufacturer Narrative
Peri-implantitis is an infectious disease that causes inflammation of the gum and the bone structure around a dental implant.Chronic inflammation causes bone loss, which can lead to implant failure thus its removal.Investigations performed for hundreds of events where either of these conditions, infection or bone loss, or both, have been reported, have concluded that the likely cause(s) for the implant failure in relation to these conditions are external factors.Those include, medical conditions (e.G., diabetes, bruxism, etc.), patient habits (e.G., smoking, bad oral hygiene routine) and user error (e.G., surgical technique).There has not been any instance where either infection and/or bone loss, and when right conditions prevail and led to peri-implantitis whether reported or not along with the other two, have resulted from a manufacturing or design defect.Furthermore, the probability of manufacturing or design defects that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.The analysis and result of investigations and the analysis of probability previously described are contained in the summary investigation reports performed for bone loss and infection, which are attached.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot numbers 63270425.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhrs.Lots were inspected and passed all acceptance criteria by qa.Sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot numbers 63270425 for similar events and no other complaint was identified.Review completed utilizing keywords: functional peri-implantitis.As documented in the summary investigations, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigations, no malfunction occurred upon investigation.The reported events remain non-verifiable as they are a medical condition.
 
Event or Problem Description
There is no update to the original complaint description provided.

Brand Name
IMP TM 3.7MM MTX FULL,11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13543581
Report Number0002023141-2022-00359
Device Sequence Number3684799
Product Code DZE
UDI-Device Identifier00889024019003
UDI-Public(01)00889024019003(17)210131(10)63270425
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K132258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberTMTB11
Device Catalogue NumberTMTB11
Device Lot Number63270425
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale